Last reply 1 year ago
Tecfidera

Hi,

I was wondering if anyone could give me some advice please. I started taking this treatment 3 weeks ago and was fine for the first two weeks but the past 2/3 days I’ve been having lots of stomach ache and really don’t want to take it today as I think it will just make it worse.

Had anyone else had this problem at all? I take with food.

Thanks

Helen

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

Yes my wife had a very similar issue with Tecfidera. Can you describe the exact type of pain? Do you have a lot of air trapped in there as well that you feel you need to get out? I believe I posted what we did earlier to get past it. But it was so bad we basically had given up and then gave it one last try. I will find the link and post here but you can search for it. The pain was on paar with child birth.


helenccjordan
1 year ago

Thank you!
It’s not that painful but quite uncomfortable. It does feel like trapped wind and it’s kind of rumbling all the time.
Not sure if I’ll get used to it or not?! Strange how I was fine then suddenly I’ve had constant stomach ache.

Yes very similar. It actually increased in pain to the point she couldn’t take it anyone. We stopped for a few weeks. The medicine we took with it they solved it completely was singulair. We tried everything else we could find on the internet and then we stumbled on to that. It’s a very safe medicine given even to two year olds. It took three days for the medince to work and after five months we have been making the dose smaller and smaller. Biogen (the company that makes Tecfidera) is apparently running a trial on the drug to be used in combination with Tecfidera.

@stumbler. Trying to find an earlier message where I posted the exact steps we did to get past this issue. Is there a good way to do that?

@helenccjordan By the way does walking help? We tried walking and it did help but not enough.

Here is trial biogen is running:
https://clinicaltrials.gov/ct2/show/NCT02410278

Tecfidera = DMF (dimethyl fumarate)
Monolukast = Singulair


potter
1 year ago

Are you taking a probiotic everyday I find that really helps, I also take a acid reducer before I have a spicy meal. Another thing that seemed to bother me are beans, I love beans and had to eliminate them from my diet for a while. I am going on my fourth year of Tec, I can still have trouble if I don’t take it in the middle of my meal or if my meal is too small. If I have a small amount of food, I will eat a few bites and then take my pill. It seems like the larger amount of food on top of the pill works the best. The smallest meal I can get by with is a standard bowl of cereal with nut milk (it is very creamy). Once you figure out how to get through the initial period of your body getting use to Tecfidera you’ll love it. I did Rebif shots for five years and always felt like I was getting over the flu. Love my Tec. Potter

Here is the thread where i commented on what we did. Let me know if you want more details.

change of medication tecfidera too????

As @potter mentioned we also take a probiotic but the if you are experiencing the same thing my wife does, it came out of nowhere and nothing reall makes much of a difference. We tried all kinds of things, foods, gas relievers, asprin, etc. Nothing really helped.

It took 3 days for the Singulair to work and those werent pleasant (which is why we went to the lower starter dose again and gradually ramped up). We are pretty convinced it was that because as she tappers off the medicine (singulair) she can feel some of the stomach issues coming back slightly till she gets used to it.


helenccjordan
1 year ago

Thanks everyone, you’re such a helpful bunch on here. I shall try the probiotic and the medicine too & hopefully it will sort it out.

I’m only on week 3 so teething problems I guess.

Really grateful for this support network.

I’ll let you know how it goes !!

Helen 🙂


potter
1 year ago

I started taking Tecifera when it was fairly new on the market and there wasn’t much chatter on the forums about it. I just had to figure out what work. I had problems from day one, stomach feeling like it was bursting with air and diarrhea the next day. Potter

I think for most people that can find a way to make it 8 weeks or so with Tecifdera most symptoms just go away. Somehow the body just gets used to it. I know this isnt universally true but if you look at the stats for when people discontinue and what most Dr’s report the key is finding a way to get past the initial hurdles. After that things will hopefully just clear up as the body adapts. In our case it was a struggle to find a way to get past that initial set of problems. Good luck to you and hope you are able to stick with it.

Post Comment

You must be logged in to reply to this topic.